Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 31, 2012, 4:58 PM EDT for Jefferson County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2012, 4:58 PM EDT (20:58 UTC)
- Expired
- May 31, 2012, 5:30 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
County Jefferson County, GA
The radar
The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 5:08 PM EDT | TSTM WND DMG | 1 Se Louisville, GA | 911 CENTER REPORTED A TREE DOWN ON POWER LINES ALONG MOORE STREET. |
| May 31, 5:10 PM EDT | TSTM WND DMG | Louisville, GA | 911 CENTER REPORTED A TREE DOWN BLOCKING U.S. HWY 1. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.0 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 2029 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
933
WWUS82 KFFC 312058
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT THU MAY 31 2012
GAZ076-312130-
458 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JEFFERSON COUNTY UNTIL 530 PM EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOXLEY...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MOXLEY...WADLEY...BARTOW AND LOUISVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3285 8230 3283 8235 3281 8237 3282 8239
3281 8242 3283 8250 3316 8250 3316 8226
3304 8228 3301 8227 3293 8227
TIME...MOT...LOC 2058Z 184DEG 7KT 3294 8237
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 31, 3:49 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 31, 3:49 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT THU MAY 31 2012 .SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/... WEAKENING SHORT WAVE OVER ALABAMA THIS AFTERNOON PRODUCING CLOUDS ACROSS THE CWA. A FEW THUNDERSTORMS DEVELOPING IN AREAS OF BEST HEATING ACROSS THE CENTRAL ZONES WITH SOME SHOWERS ACROSS THE NORTHWEST. WILL HAVE TO WATCH AND SEE WHAT ELSE DEVELOPS THROUGH THE EVENING...BUT CAPES ARE FORECAST TO BE WEAK AFTER 00Z. HOWEVER NEXT SHORT WAVE SHOULD MOVE THROUGH THE OHIO VALLEY LATER TONIGHT AND FRIDAY MORNING...DRAGGING A COLD FRONT THROUGH THE CWA. MODELS CONTINUE TO AGREE THE FRONT SHOULD BE INTO NORTHWEST GEORGIA BY 12Z AND CROSSING THE CWA DURING THE DAY. HEATING WILL HELP INCREASE INSTABILITY DURING THE DAY WITH CAPES NEAR 1500 AND MUCH OF NORTHEAST GEORGIA IS IN A SLIGHT RISK OF SEVERE FOR FRIDAY. THE SHORT WAVE SHOULD BE EAST OF THE CWA BY 00Z WITH NORTHWEST FLOW DOMINATING THE STATE. THICKNESS VALUES DROPPING ACROSS THE AREA FOR SATURDAY WITH COOLER THAN NORMAL TEMPERATURES OVER MUCH OF THE CWA. 41 .LONG TERM /SATURDAY THROUGH THURSDAY/... NO CHANGES TO THE EXTENDED AT THIS TIME. SEE PREVIOUS DISCUSSION. ARG LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED AT 533 AM EDT THU MAY 31 2012/ AS A COLD FRONT EXITS THE AREA TO THE SOUTHEAST FRIDAY NIGHT... HIGH PRESSURE WILL QUICKLY BUILD INTO THE REGION FOR THE WEEKEND. THE UPPER RIDGE WILL TRANSITION EASTWARD TOWARD THE CENTRAL CONUS... PLACING THE FORECAST AREA IN NORTHWEST FLOW ALOFT. THE UPPER RIDGE SHOULD AMPLIFY ACROSS THE CENTRAL CONUS BY THE END OF THE WEEKEND AND INTO EARLY NEXT WEEK. WITH SUCH A SETUP... ANY PERTURBATION IN THE UPPER LEVELS ALONG THIS RIDGE COULD ENHANCE THE POPS FOR A PORTION OF THE AREA... HOWEVER ATTM SATURDAY AND SUNDAY LOOK TO REMAIN DRY. THE GFS AND ECMWF BOTH INDICATE A FRONT SAGGING SOUTHWARD AND INFLUENCING THE AREA BY EARLY NEXT WEEK. THERE IS SOME DISAGREEMENT BETWEEN THE TWO ON TIMING AS THE ECMWF HAS IT MONDAY THROUGH TUESDAY... WHILE THE NAM HAS SLOWER AND BEING PRIMARILY ON TUESDAY. BOTH MODELS ARE IN GENERAL CONSENSUS WITH SWINGING A WEAK SHORTWAVE AND SOME ENHANCED MOISTURE INTO THE AREA FROM THE NORTHWEST FROM MONDAY INTO TUESDAY AS WELL. ALL CONSIDERED... HAVE DECIDED TO INCLUDE SLIGHT CHANCE POPS FOR THE NORTH ON MONDAY AND HAVE BETTER CHANCE AREA-WIDE FOR MONDAY NIGHT AND TUESDAY. FRONT IS PROGGED TO HANG AROUND NEAR THE GA-FL BORDER TUESDAY THROUGH MIDWEEK SO HAVE INCLUDED LOW CHANCE POPS TOWARD THE SOUTH. FOR TEMPS...MEX GUIDANCE LOOKED REASONABLE SO ONLY MINOR TWEAKS WERE MADE. THE AREA SHOULD SEE A GRADUAL WARM-UP THIS WEEKEND FOLLOWING THE FROPA AND HAVE HIGHS BACK IN THE UPPER 80S TO LOW 90S FOR MOST LOCATIONS NEXT WEEK. 03 AVIATION... 18Z UPDATE... VFR CONDITIONS WILL CONTINUE THROUGH THE EVENING WITH SCT-BKN HIGH CLOUDS AND SCT CUMULUS DOMINATING. AN UPPER DISTURBANCE WILL PRODUCE SOME ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING AND WILL HAVE TO MONITOR THIS TO SEE IF ANYTHING THREATENS THE AIRPORTS. SHOULD SEE SCATTERED SHOWERS BEGIN APPROACHING ATLANTA TAF SITES BY 03-06Z FRIDAY...AND LINGER OVERNIGHT AS A COLD FRONT APPROACHES. THE GREATER TSRA THREAT WILL BE FROM 12Z-21Z FRIDAY AS A COLD FRONT ENTERS THE STATE. COULD SEE MVFR CIGS DEVELOP BY 09-12Z FRIDAY. //ATL CONFIDENCE...18Z UPDATE... HIGH CONFIDENCE VFR CONDITIONS. MEDIUM ON WIND DIRECTIONS AND MID TO LATE EVENING SHOWERS. 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 66 82 53 83 / 40 60 10 5 ATLANTA 68 79 55 80 / 50 60 10 5 BLAIRSVILLE 63 74 49 75 / 70 60 10 10 CARTERSVILLE 65 76 48 78 / 60 60 10 10 COLUMBUS 71 84 57 84 / 30 50 5 5 GAINESVILLE 66 80 54 79 / 50 60 10 10 MACON 68 89 54 84 / 20 40 10 5 ROME 67 76 51 82 / 70 60 10 10 PEACHTREE CITY 65 79 51 80 / 40 60 10 5 VIDALIA 72 89 61 84 / 20 60 20 5 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...41 LONG TERM....ARG AVIATION...41
Hazardous weather outlook, May 31, 11:11 AM EDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1111 AM EDT THU MAY 31 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-011515- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1111 AM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. .SYNOPSIS... A WEAK UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE STATE DURING DAYTIME HEATING. .PRIMARY HAZARDS... THE PRIMARY THREATS FROM ANY THUNDERSTORM THAT DEVELOPS TODAY WILL BE SMALL HAIL... GUSTY WINDS... AND OCCASIONAL LIGHTNING. .DISCUSSION... AN UPPER LEVEL DISTURBANCE...INCREASING LOW LEVEL MOISTURE AND CAPE VALUES OF 1000-1500 J/KG WILL COMBINE TO PRODUCE ISOLATED SHOWERS AND THUNDERSTORMS TODAY. WEAK SHEAR VALUES AND MODEST INSTABILITIES SHOULD HELP TO HOLD STORM DEVELOPMENT BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... A COLD FRONT WILL BRING A MORE SIGNIFICANT CHANCE FOR THUNDERSTORM DEVELOPMENT FRIDAY THROUGH EARLY SATURDAY MORNING. A FEW STORMS MAY BE SEVERE ON FRIDAY. THERE IS A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS IN NORTH GEORGIA DURING THE AFTERNOON ON MONDAY. A WEAK FRONTAL BOUNDARY WILL BRING ANOTHER CHANCE FOR THUNDERSTORMS ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, May 31, 12:53 PM EDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1253 PM EDT THU MAY 31 2012 GAZ083-084-096-097-109-311730- 1253 PM EDT THU MAY 31 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 50 MPH WINDS IN TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES UNTIL 130 PM EDT... AT 1250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GOLDSBORO...MOVING NORTH AT 5 MPH. WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TWIGGS... LAURENS...WILKINSON...BLECKLEY AND DODGE COUNTIES THROUGH 130 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CHESTER... GOLDSBORO...REBIE...CARY...ROWLAND...MONTROSE...DUDLEY...ALLENTOWN AND DANVILLE. && LAT...LON 3268 8326 3260 8301 3238 8314 3244 8334 TIME...MOT...LOC 1654Z 200DEG 6KT 3249 8320
Special weather statement, May 31, 4:34 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
434 PM EDT THU MAY 31 2012
GAZ086-312100-
434 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN EMANUEL COUNTY
UNTIL 500 PM EDT...
AT 433 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER STILLMORE...MOVING NORTHEAST AT 10 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EMANUEL
COUNTY THROUGH 500 PM EDT. IN ADDITION...OCCASIONAL LIGHTNING IS
EXPECTED. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE
LEXSY...STILLMORE...OAK PARK...NUNEZ...SWAINSBORO...GEORGE L SMITH
STATE PARK...MODOC...CANOOCHEE...TWIN CITY AND GARFIELD.
&&
LAT...LON 3256 8202 3254 8203 3255 8208 3251 8215
3241 8219 3236 8224 3232 8224 3238 8240
3244 8238 3247 8243 3284 8231 3281 8222
3282 8215 3266 8208 3261 8200
TIME...MOT...LOC 2034Z 210DEG 11KT 3247 8220Special weather statement, May 31, 4:58 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
458 PM EDT THU MAY 31 2012
GAZ076-312130-
458 PM EDT THU MAY 31 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 45 MPH WINDS
IN JEFFERSON COUNTY UNTIL 530 PM EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MOXLEY...MOVING NORTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...OCCASIONAL
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS
JEFFERSON COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF
THIS STORM INCLUDE MOXLEY...WADLEY...BARTOW AND LOUISVILLE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3285 8230 3283 8235 3281 8237 3282 8239
3281 8242 3283 8250 3316 8250 3316 8226
3304 8228 3301 8227 3293 8227
TIME...MOT...LOC 2058Z 184DEG 7KT 3294 8237The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 9:55 PM EDT | Special Weather Statement | FFC | Toombs | 50 min |
| May 30, 10:02 PM EDT | Special Weather Statement | FFC | Houston | 28 min |
| May 31, 12:53 PM EDT | Special Weather Statement | FFC | Bleckley | 37 min |
| May 31, 4:34 PM EDT | Special Weather Statement | FFC | Emanuel | 26 min |
| May 31, 5:06 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 39 min |
| May 31, 5:16 PM EDT | Special Weather Statement | FFC | Gilmer | 29 min |
| May 31, 5:24 PM EDT | Special Weather Statement | FFC | Emanuel | 36 min |
| May 31, 5:44 PM EDT | Special Weather Statement | FFC | Gilmer | 61 min |
| May 31, 6:39 PM EDT | Special Weather Statement | FFC | Glascock, Warren | 36 min |
| May 31, 6:44 PM EDT | Special Weather Statement | FFC | Taylor | 31 min |
| May 31, 6:55 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 50 min |
| May 31, 7:16 PM EDT | Special Weather Statement | FFC | Upson | 29 min |
| May 31, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether, Pike, Upson | 42 min |
| May 31, 7:59 PM EDT | Special Weather Statement | FFC | Wheeler | 31 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.